Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 1, 2021, 3:45 PM CDT for Autauga County, Dallas County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- Aug 1, 2021, 4:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Dallas County, AL
The radar
The Maxwell AFB radar (KMXX), 84 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961
WWUS84 KBMX 012045
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
345 PM CDT Sun Aug 1 2021
ALZ040>042-012130-
Autauga AL-Lowndes AL-Dallas AL-
345 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...NORTHWESTERN LOWNDES
AND CENTRAL DALLAS COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Billingsley to Gardner Island to near
Bogue Chitto. Movement was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Prattville, Selma, Millbrook, Mosses, Selmont-West Selmont,
Autaugaville, White Hall, Orrville, Lowndesboro, Benton, Booth, Vida
Junction, Gardner Island, Tyler, Autauga County Airport, Old Cahaba
Park, Dallas County Horse Arena, Mulberry, Belknap and Dallas Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3244 8732 3247 8694 3265 8672 3251 8641
3241 8641 3240 8643 3241 8646 3238 8646
3236 8648 3236 8649 3235 8649 3234 8650
3234 8649 3220 8664 3216 8717
TIME...MOT...LOC 2045Z 316DEG 20KT 3264 8668 3243 8689 3239 8727
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:25 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 1, 3:25 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 325 PM CDT Sun Aug 1 2021 .SHORT TERM... /Updated at 1258 PM CDT Sun Aug 01 2021/ Today through Monday. Features of Interest. A deep-layer trough extended from Southeast Canada through the Ohio River Valley and dipped into the Tennessee Valley region this morning with subtle troughing over the Tennessee Valley this morning while another impulse in the flow was analyzed across portions of Iowa and Kansas. The middle and lower levels are characterized by persistent ridging located near Bermuda while a lesser extent of ridging was analyzed to our southwest, which extended northwest into the High Plains. Toward the surface, dew point values remain the highest across the western half of the area with dew points in the mid to upper 79s with values in the lower 70s elsewhere. Weak surface pressure troughing was analyzed from North Carolina that extended southwest across Central Georgia into our southern counties. Overall, a cold front extended from Northern Texas that stretched east across the Mid South region and into Southeast Tennessee. A weak low was analyzed near Tupelo, MS. Surface high pressure was positioned off the Southeastern U.S. Coastline over the Southwest Atlantic Basin. Hazard Assessment. Observed 01/12z BMX sounding along with model forecast soundings are in a good agreement for an upper-end moderate wet microburst risk today. A tropical airmass near the surface is positioned beneath a slug of drier air aloft. This configuration will support the risk for localized damaging microburst winds from the heavier convection today. A weak cold front extended from west to east just north of the forecast area. Rare for summertime generally, the environment is lightly to moderately sheared, which will promote storm organization. A few strong to severe storms will be possible with the heavier activity that develops today. Damaging winds will be the primary concern, contributed by the wet microburst risk mentioned above. Additionally, waves of showers and storms moving over the same areas will pose a risk for localized flooding due to the torrential downpours with rain rates in excess of one inch an hour expected. Near Term. With several outflow boundaries across the area, uncertainty is higher than typical, however, the most "effective" boundary appears to be the one extending from near Tuscaloosa east to near Sylacauga. Expect best chances along and south of this boundary through mid afternoon, followed by some increased convective potential across the areas north of this boundary. Scattered showers and storms look to linger past sunset tonight into the evening hours, followed by the potential for some lingering showers and perhaps a thunderstorm or two overnight. Today. Several boundaries will move across the area as a weak cold front approaches from the northwest today. Expect partly cloudy skies with scattered to numerous showers and thunderstorms today. Some storms may produce strong winds. Highs today will range from the mid 80s north to the mid 90s south along and south of the U.S. Highway 80 corridor. Winds will become northwest 5-10 mph. Tonight. Expect the weak front to move into our northern counties tonight, helping to reduce dew points a few degrees across the far north. Better chances for showers and storms will be across the southern portion of the area as a disturbance moves east along the front. Look for a gradual decrease in showers and thunderstorms tonight with the better chances across the southern half of the forecast area. Winds will be light overnight with lows ranging from the upper 60s far north/northeast to readings in the mid 70s south/southwest. Monday. A weak cold front will remain across our central counties on Monday and will result in a slightly less humid environment with lower PoPs north, while more humid conditions with higher chances for showers and storms will exist across the southern portion of the forecast area. Partly cloudy skies are forecast Monday with scattered showers and thunderstorms developing. The best chances will be across the southern half of the forecast area. Highs will range from the lower 80s far north to around 90 southeast. Winds will be out of the northwest 5-10 mph. 05 .LONG TERM... /Updated at 0305 PM CDT Sun Aug 01 2021/ Highly amplified trough over the eastern conus displays some height falls Tuesday night. The upper ridge in the western Atlantic begins building southwestward Wednesday and Thursday. Simultaneously, the upper low way up in near Hudson Bay ejects northeastward and this will lead to a weakening of the trough over the eastern conus. This appears short-lived as another upper trough begins developing but does not look to be a semi-permanent feature. A small change was made to pops Monday night into Tuesday night with a tad slower exit trend of pops. Otherwise, the forecast trend looks good with only small adjustments of temperatures here and there. The loss of oppressive heat is main story. 75 Previous long-term discussion: /Updated at 0257 AM CDT Sun Aug 01 2021/ Monday night through Saturday. An amplified longwave trough will remain over the eastern CONUS through Wednesday. It will be reinforced by several shortwaves rotating around the base of the trough. The effective cold front should be south of the area by Monday evening, along with the more robust convection. However, models disagree on the amount of post-frontal lift for showers/isolated thunderstorms Monday night across the area. The front will remain stalled near or southeast of our southeast counties through much of the week. Drier air will be filtering into the area, but with plentiful moisture just southeast of the area, shortwaves rotating through the trough may induce waves of low pressure along the front which could enhance moisture from the east at times. Deterministic models/ensemble members show disagreement on rain chances through much of the week, so kept close to the previous forecast with highest chances southeast and very limited chances northwest. We will see a welcome relief from the recent high dewpoints/heat indices, and also see cooler low temperatures in the 60s as well. The trough weakens by Thursday, but overall cyclonic flow remains with another shortwave trough moving through on Friday. Temperatures will begin to warm back up as the front becomes more diffuse, but the deep layer moisture gradient will remain through the end of the period with continued ensemble spread regarding its exact position. 32/Davis && .AVIATION... 18Z TAF Discussion. Several outflow boundaries are present across the forecast area with the most prominent effective boundary being positioned near TCL east to south of ASN/ANB. Will carry prevailing TSRA at TCL to start this cycle while starting with VCSH at MGM/TOI. The rest of the northern sites appear to be in a temporarily more stable environment, so have pushed back TSRA chances to after 20z. Expect TSRA chances to persist areawide through the afternoon and into the early evening hours. TS potential will decrease overnight so did not carry overnight. Cloud bases will be near the MVFR category today and tonight and lower near convection. Low-level winds will become more northwest through the day today 4-8 kts with higher speeds near convection. 05 && .FIRE WEATHER... Scattered to numerous showers and thunderstorms will develop over Central Alabama each afternoon through Monday. A decrease in rain chances can be expected Tuesday through Friday, but still scattered in nature. Low level moisture remains very high through Monday with minimum RH values over 50 percent. Some drop is expected the remainder of the week but only into the 40s. As is typical of the summer pattern, transport winds remain rather light. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 85 65 87 65 / 20 30 30 20 10 Anniston 69 86 67 87 66 / 30 30 40 30 10 Birmingham 71 87 68 87 67 / 30 30 30 20 10 Tuscaloosa 73 87 68 87 67 / 40 40 30 10 10 Calera 71 86 68 86 67 / 40 40 40 20 10 Auburn 72 87 69 85 69 / 50 70 60 50 20 Montgomery 73 88 70 87 69 / 50 80 60 40 20 Troy 73 89 70 87 70 / 50 80 70 60 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... Heat Advisory until 9 PM CDT this evening for the following counties: Autauga...Barbour...Bibb...Bullock...Chambers... Chilton...Clay...Coosa...Dallas...Elmore...Fayette...Greene... Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker. &&
Hazardous weather outlook, Aug 1, 3:10 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 310 AM CDT Sun Aug 1 2021 ALZ011>015-017>050-021115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 310 AM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe storms will be possible this afternoon and evening over most of Central Alabama, mainly between 1 PM and 10 PM. Isolated damaging winds up to 60 mph and localized flooding will be possible. Heat indices will continue to be oppressive today with values reaching or exceeding 105 degrees across most of Central Alabama. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon and evening.
In the hours before
Special weather statement, Aug 1, 1:44 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Birmingham AL 144 PM CDT Sun Aug 1 2021 ALZ023-032>034-011930- Hale AL-Bibb AL-Perry AL-Tuscaloosa AL- 144 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TUSCALOOSA... NORTHWESTERN PERRY...NORTHEASTERN HALE AND SOUTHWESTERN BIBB COUNTIES UNTIL 230 PM CDT... At 144 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Low Gap, or 17 miles north of Greensboro, moving southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brent, Low Gap, Mertz, Morgan Springs, Harper Hill, Wateroak, Folsom, Phipps, Ellards and Havana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3289 8771 3309 8744 3292 8714 3266 8740 TIME...MOT...LOC 1844Z 303DEG 19KT 3294 8750 86/Martin
Special weather statement, Aug 1, 2:36 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Birmingham AL 236 PM CDT Sun Aug 1 2021 ALZ044-012015- Montgomery AL- 236 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL 315 PM CDT... At 236 PM CDT, Doppler radar was tracking a strong thunderstorm over western Montgomery, moving southeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Montgomery, Pike Road, Snowdoun, Hyundai Motors Of Alabama, Alabama State University, Montgomery Riverwalk Stadium, Pinedale, Hope Hull, Woodcrest, Alabama State Capitol and Barachias. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3235 8641 3241 8629 3227 8610 3216 8631 TIME...MOT...LOC 1936Z 324DEG 16KT 3237 8636 87/GRANTHAM
Special weather statement, Aug 1, 2:39 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Birmingham AL 239 PM CDT Sun Aug 1 2021 ALZ033>035-040-041-012030- Chilton AL-Autauga AL-Bibb AL-Dallas AL-Perry AL- 239 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUTAUGA...SOUTHERN CHILTON...NORTHEASTERN PERRY...SOUTHEASTERN BIBB AND NORTHEASTERN DALLAS COUNTIES UNTIL 330 PM CDT... At 239 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Talladega National Forest to 9 miles northwest of Paul M Grist State Park. Movement was southeast at 25 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Clanton, Centreville, Thorsby, Maplesville, Billingsley, Vida Junction, Parnell, Plecher, Lawley, Mulberry, Paul M Grist State Park, Talladega National Forest, Chilton County Motor Sports Park, Pooles Crossroads, Randolph, Lomax, Stanton, Six Mile, Bibb County Airport and Valley Creek Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3283 8650 3243 8673 3269 8727 3302 8704 TIME...MOT...LOC 1939Z 298DEG 23KT 3292 8699 3268 8712 87/GRANTHAM
Special weather statement, Aug 1, 3:29 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Birmingham AL 329 PM CDT Sun Aug 1 2021 ALZ029-038-012100- Randolph AL-Chambers AL- 329 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND NORTHEASTERN CHAMBERS COUNTIES UNTIL 400 PM CDT... At 329 PM CDT, Doppler radar was tracking a strong thunderstorm over Welch, or over Stroud, moving southeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Roanoke, Stroud, Amity Park, Fredonia, Post Oak Forks, Veasey Creek Park, Standing Rock, Welch, Rocky Point, Rock Mills, Stroud Creek and Roanoke Municipal Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3307 8548 3319 8540 3314 8524 3295 8520 TIME...MOT...LOC 2029Z 298DEG 23KT 3309 8534 87/GRANTHAM
Special weather statement, Aug 1, 3:31 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
331 PM CDT Sun Aug 1 2021
ALZ037-012100-
Tallapoosa AL-
331 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA COUNTY UNTIL
400 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goldville, or 10 miles northeast of Alexander City, moving southeast
at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
New Site, Goldville, Daviston, Hackneyville, Eagle Creek, Horseshoe
Bend and Horseshoe Bend National Military Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3289 8569 3305 8597 3311 8593 3311 8591
3305 8559 3303 8559
TIME...MOT...LOC 2031Z 295DEG 22KT 3307 8586
87/GRANTHAMSpecial weather statement, Aug 1, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
345 PM CDT Sun Aug 1 2021
ALZ040>042-012130-
Autauga AL-Lowndes AL-Dallas AL-
345 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...NORTHWESTERN LOWNDES
AND CENTRAL DALLAS COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Billingsley to Gardner Island to near
Bogue Chitto. Movement was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Prattville, Selma, Millbrook, Mosses, Selmont-West Selmont,
Autaugaville, White Hall, Orrville, Lowndesboro, Benton, Booth, Vida
Junction, Gardner Island, Tyler, Autauga County Airport, Old Cahaba
Park, Dallas County Horse Arena, Mulberry, Belknap and Dallas Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3244 8732 3247 8694 3265 8672 3251 8641
3241 8641 3240 8643 3241 8646 3238 8646
3236 8648 3236 8649 3235 8649 3234 8650
3234 8649 3220 8664 3216 8717
TIME...MOT...LOC 2045Z 316DEG 20KT 3264 8668 3243 8689 3239 8727
87/GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:16 PM CDT | Special Weather Statement | BMX | Pickens | 44 min |
| Aug 1, 12:59 PM CDT | Special Weather Statement | BMX | Greene | 46 min |
| Aug 1, 1:44 PM CDT | Special Weather Statement | BMX | Hale | 46 min |
| Aug 1, 2:36 PM CDT | Special Weather Statement | BMX | Montgomery | 39 min |
| Aug 1, 2:39 PM CDT | Special Weather Statement | BMX | Chilton | 51 min |
| Aug 1, 3:29 PM CDT | Special Weather Statement | BMX | Chambers | 31 min |
| Aug 1, 3:31 PM CDT | Special Weather Statement | BMX | Tallapoosa | 29 min |
| Aug 1, 4:09 PM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 51 min |
| Aug 1, 4:52 PM CDT | Special Weather Statement | BMX | Lee | 53 min |
| Aug 1, 5:16 PM CDT | Special Weather Statement | BMX | Montgomery | 44 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.